Advertise on Bikeforums.net



User Tag List

Results 1 to 12 of 12
  1. #1
    Member Fred61's Avatar
    Join Date
    Nov 2004
    Location
    New Jersey
    My Bikes
    Specialized Sequoei and Specialized Crosstrail
    Posts
    24
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Lightheadedness on days I ride

    undefinedundefinedundefined

    On days I ride my bike I get lightheaded during the rest of the day when I go to stand up. I rode hard all summer in New Jersey and did not have this problem. It seems to have started after the whether got cooler.

    Does anyone else have this problem?


  2. #2
    SoCal Commuter DanO220's Avatar
    Join Date
    May 2004
    Location
    Agua Dulce, CA
    My Bikes
    Surly Crosscheck single/9 speed convertible, Novara Buzz beater
    Posts
    592
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I don't know how long you've been riding, but cycling on a regular basis should have you feeling better - not worse. And I don't know just how fast you jump up, but if you're really feeling dizzy whenever you stand I'd consider a check-up before you continue riding - especially if this happens exclusively on days when you ride. DanO

  3. #3
    Senior Member
    Join Date
    Apr 2004
    Location
    minneapolis, mn
    Posts
    173
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Yeah, I get that very frequently myself. Stand up, get dizzy, can't see, wait 5 seconds, fine. I've not closely monitored which days it happens and which it doesnt, but I ride nearly every day so I wouldn't much matter.
    One obvious answer would be to make sure you're drinking enough water. Other than that, I'm in the same boat.

  4. #4
    Senior Member
    Join Date
    Oct 2004
    Location
    Huntsville, AL
    My Bikes
    '04 Giant Iguana
    Posts
    114
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Possibly low blood sugar. Not enough sleep. Not enough food. Not enough water.

    Used to happen to me all the time. I think it was from my constant lack of sleep.
    ^c

  5. #5
    Guest
    Guest
    Definitely get to a doctor and get that checked out. What if you have a real medical problem? Why wait until it's too late to do something about it? And if it's nothing, then you have one less reason to worry.

    Koffee

  6. #6
    where's the throttle?
    Join Date
    Sep 2004
    Location
    Texas
    Posts
    9
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I ride a minimum of 13 miles every day, and I too have noticed that i get lightheaded after a long or harder-than-usual ride.
    == The beatings will continue until morale improves ==

  7. #7
    Email for new group DnvrFox's Avatar
    Join Date
    Aug 2001
    Location
    Send email to dnvrfox@aol.com for new group
    Posts
    20,883
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)
    Your blood pressure will naturally drop after a hard ride, because during hard exercise you stretch your blood vessels.

    You might check your blood pressure after riding. Low blood pressure will cause dizziness when standing.

    Those of us on BP meds, particularly Beta Blockers, frequently have dizziness when we stand - it is even discussed in the drug literature as one of the side effects of the drug.

    I know my BP drops about 15 points after a hard ride, because I check it frequently.
    Last edited by DnvrFox; 11-06-04 at 06:49 AM.
    Gone - email me at dnvrfox@aol.com for new group of old 50+ folks

  8. #8
    Senior Member waterboy's Avatar
    Join Date
    Feb 2004
    Location
    NorCal
    My Bikes
    Trek 5.2, Rocky mountain Hammer, K2 Cruiser
    Posts
    169
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Good points above. One other area to consider is your neck. Riding places stress on nerves in our neck, it can cause the dizzyness you are experiencing. My wife is a physical therapist and has given me a few stretches (chin tucks, rotations) to do before and after rides. Along with ensuring I drink enough, my problem with dizzyness has gone away.

    By all means though if this is a consistent problem - see a doctor to be sure.

  9. #9
    Castiron Perineum Bockman's Avatar
    Join Date
    Jul 2004
    Location
    Taking a tip from Siu Blue Wind, I too am typing a lengthy passage of text down here to demonstrate the enormous amount of space available should one wish to use it-- in sharp contrast to the avatar text above this part.
    My Bikes
    '06 Salsa Campeon, '84 Cannondale R1000, 80's Nishiki Ariel
    Posts
    1,191
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I too had extreme lightheadedness when I first started riding again. I attribute it to several things:

    First and foremost, lack of aerobic fitness means that blood in the legs is slow to circulate back to the heart-- indeed, what bodybuilders call 'the pump' means that an awful lot of blood volume is temporarily in the legs after a good ride. Staying fully hydrated, spinning for a respectable distance towards the end of your ride (the 'cool down'), and stretching afterwards will certainly help with recuperation.

    Next, a drop in one's resting heart rate as one becomes more fit can certainly be a factor...

    and last, if one trains a lot in the anaerobic phase, or above one's lactate threshold, you're highly likely to bind a lot of blood volume in your legs as the muscles recuperate.

    Dave
    The best libertarian podcast on the internet! freedomainradio.com

  10. #10
    Toyota Racing Dev. PWRDbyTRD's Avatar
    Join Date
    Oct 2004
    Location
    Knoxville, TN baby!
    My Bikes
    2004 Kona Hoss Dee-Lux
    Posts
    3,336
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    My feet hurt so bad I could care less about my head. LoL.
    Linkage...My 2004 Kona Hoss Dee-Lux My Mindless Banter
    Disclaimer: I'm 425lb...I put unnormal loads on my bike. This should help you in answering any of my questions.

  11. #11
    Member Fred61's Avatar
    Join Date
    Nov 2004
    Location
    New Jersey
    My Bikes
    Specialized Sequoei and Specialized Crosstrail
    Posts
    24
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Thank you for your input

  12. #12
    Senior Member
    Join Date
    Jun 2004
    Posts
    117
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    The term is orthostatic hypotension. Probably nothing to worry about and could be attributed to certain medicines. To be safe, go see your doctor.

    good luck

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •